Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 72, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 11, 2007, 2:03 PM EDT for Lancaster County, South Carolina. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2007, 2:03 PM EDT (18:03 UTC)
- Expired
- Jun 11, 2007, 2:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Lancaster County, SC
The radar
The Columbia radar (KCAE), 89 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 2:13 PM EDT | HAIL 1.75 | 3 S Lancaster, SC | |
| Jun 11, 2:17 PM EDT | HAIL 1 | 5 Sse Lancaster, SC | QUARTER SIZE HAIL. |
| Jun 11, 2:44 PM EDT | HAIL 0.88 | Heath Springs, SC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:31 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 111803
SVRCAE
SCC057-111845-
/O.NEW.KCAE.SV.W.0072.070611T1803Z-070611T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
203 PM EDT MON JUN 11 2007
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LANCASTER COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 245 PM EDT
* AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NEAR LANCASTER...AND MOVING SOUTHEAST AT 10 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE KERSHAW AND HEATH
SPRINGS
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EAST CENTRAL GEORGIA.
LAT...LON 3475 8061 3471 8081 3449 8074 3449 8057
3463 8042
$$
SJN2 follow-up statements
000
WWUS52 KCAE 111814
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
213 PM EDT MON JUN 11 2007
SCC057-111845-
/O.CON.KCAE.SV.W.0072.000000T0000Z-070611T1845Z/
LANCASTER SC-
213 PM EDT MON JUN 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR LANCASTER COUNTY...
AT 206 PM EDT...NICKEL SIZED HAIL WAS REPORTED IN THE TOWN OF
LANCASTER.
AT 213 PM...THIS STORM WAS LOCATED JUST SOUTHEAST OF
LANCASTER...NEAR ELGIN....AND MOVING SOUTHEAST AT 15 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND
GUSTS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HEATH
SPRINGS AND KERSHAW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EAST CENTRAL GEORGIA.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.
LAT...LON 3475 8061 3471 8081 3449 8074 3449 8057
3463 8042
$$
DCM000
WWUS52 KCAE 111830
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
230 PM EDT MON JUN 11 2007
SCC057-111845-
/O.CON.KCAE.SV.W.0072.000000T0000Z-070611T1845Z/
LANCASTER SC-
230 PM EDT MON JUN 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHERN LANCASTER COUNTY...
AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HEATH SPRINGS...OR ABOUT 8 MILES SOUTHEAST OF
LANCASTER...MOVING SOUTH AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KERSHAW
HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED WEST OF ELGIN WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EAST CENTRAL GEORGIA.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.
LAT...LON 3475 8061 3471 8081 3449 8074 3449 8057
3463 8042
$$
DCMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:43 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 11, 1:43 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE COLUMBIA SC 143 PM EDT MON JUN 11 2007 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH THE CAROLINAS ON TODAY AND TUESDAY. THIS COMBINED WITH MODERATE INSTABILITY DURING THE DAY WILL KEEP THE WEATHER UNSETTLED AND KEEP THE CHANCE FOR PRECIPITATION IN THE FORECAST. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... CONVECTION DEVELOPING OVER THE NORTHERN FA IN RESPONSE TO DAYTIME HEATING AND APPROACHIGN UPEPR DISTURBANCE/COOLING ALOFT. SPC JUST ISSUED A SEVERE THUNDERSTORM WATCH FOR THE ENTIRE FORECATS AREA...IN EFFECT UNTIL 10 PM TONIGHT. && .SHORT TERM /10 PM THIS EVENING THROUGH WEDNESDAY/... MODELS SUGGEST A STRONGER SHORT WAVE WILL DROP SOUTH ACROSS THE REGION TUESDAY...LOW LEVEL MOISTURE SHOULD BE STILL IN PLACE AND MODERATE INSTABILITY STILL FORECAST. WILL CONTINUE CHANCE THUNDERSTORMS TUESDAY AND WEDNESDAY...ALTHOUGH MAINLY DIURNAL IN NATURE. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... UPPER LOW OVER AREA THURSDAY. ANOTHER UPPER LOW OFF THE NORTH CAROLINA COAST FRIDAY AND SATURDAY. UPPER LOW MOVES EAST AND AWAY BY SUNDAY. THESE FEATURES WILL PULL SHORT WAVES OVER THE AREA THROUGH SATURDAY...PROVIDING ENOUGH INSTABILITY TO KEEP A CHANCE- SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. ACTIVITY SHOULD BE EAST OF THE CAE CWA BY SUNDAY. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... THE LOWER LEVEL CLOUDINESS THAT WAS IN PLACE THIS MORNING HAS DISSIPATED...BUT A VEIL OF UPPER LEVEL CLOUDINESS REMAINS OVER THE REGION. THIS IS CUTTING DOWN ON INSOLATION AND TEMPS. HOWEVER...ENOUGH HEATING IS STILL EXPECTED LATER TODAY...ALONG WITH THE APPROACH OF AN UPPER DISTURBANCE...TO WARRANT A CHANCE OF SHOWERS AND THUNDERSTORMS DEVELOPING LATER THIS AFTERNOON. SOME OF THE STORMS COULD BE STRONG. THE ACTIVITY IS EXPECTED TO DIMINISH LATE THIS EVENING. A PERIOD OF MVFR VSBYS POSSIBLE LATE TONIGHT/EARLY TUESDAY MORNING...DEPENDING ON THE EXTENT OF ANY LINGERING DEBRIS CLOUDINESS. WILL EXPECT A CHANCE OF THUNDERSTORMS AGAIN TUESDAY AFTERNOON...MAINLY AFTER 18Z. TUESDAY NIGHT THROUGH FRIDAY...A CHANCE OF SHOWERS OR THUNDERSTORMS. OTHERWISE...NO SIGNIFICANT IMPACTS EXPECTED. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...SEVERE THUNDERSTORM WATCH ALL ZONES UNTIL 02Z. GA...SEVERE THUNDERSTORM WATCH ALL ZONES UNTIL 02Z. && NEAR TERM/AVIATION...DCM
Hazardous weather outlook, Jun 11, 5:00 AM EDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 500 AM EDT MON JUN 11 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-120900- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 500 AM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...ESPECIALLY ACROSS THE CENTRAL SAVANNAH RIVER AREA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA TODAY AND CONTINUE INTO TONIGHT. THE STRONGEST STORMS WILL LIKELY BE THIS AFTERNOON AND EVENING. A FEW COULD BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS AROUND 60 MPH. SOME OF THE STORMS COULD ALSO PRODUCE LOCALLY HEAVY RAIN WITH AMOUNTS FROM 1 TO 2 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:16 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 44 min |
| Jun 11, 2:50 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 55 min |
| Jun 11, 3:37 PM EDT | Tornado Warning | CAE | Fairfield | 38 min |
| Jun 11, 4:12 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 33 min |
| Jun 11, 4:16 PM EDT | Severe Thunderstorm Warning | CAE | Lee | 44 min |
| Jun 11, 4:26 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Richland | 34 min |
| Jun 11, 4:56 PM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 49 min |
| Jun 11, 5:42 PM EDT | Severe Thunderstorm Warning | CAE | Sumter | 35 min |
| Jun 11, 5:48 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 42 min |
| Jun 11, 6:00 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 30 min |
| Jun 11, 6:11 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 34 min |
| Jun 11, 6:37 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 14 min |
| Jun 11, 6:40 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 50 min |
| Jun 11, 6:57 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Richland | 48 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.